What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 30, 12:55 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 30, 12:55 PM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
155 PM EDT Tue Jul 30 2019
.SYNOPSIS...
A slow moving cold front will approach the region tonight into
Wednesday. Showers and thunderstorms develop along a pre-frontal
trough today, and a few storms will be capable of producing
locally heavy rain and gusty winds. Temperatures will become
more seasonable behind this cold front as it moves east on
Wednesday. A dry and pleasant weekend is in store for the
region.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 155 PM EDT Tuesday...Forecast in real good shape with
Severe Thunderstorm Watch now in place for the entire area until
9pm. Storms forming over northern New York and as shear and
instability increase...some of the storms will become strong to
severe. Again forecast has this handled well.
Previous Discussion...
Bottom Line threat for strong to severe thunderstorms for this
afternoon and evening looks good. Thermal gradient will be
strengthening from the Northern Adirondacks eastward and with
above normal temperatures...dew points in the 60s...and steep
low level lapse rates CAPE values should not have a problem
getting into the 1000-2000 J/kg range. Deep layer shear will
start to increase over the top of this instability and would
expect to see storms develop over the Northern Adirondacks by
early afternoon and move northeast through the remainder of the
afternoon and evening hours. Given the instability and
sufficient shear would expect some of the storms to be strong
and possibly become severe with frequent lightning, heavy
downpours, and wind gusts in the 40 to 60 mph range. Could also
see some training of storms which could produce localized road
and field flooding. Deep layer shear lifts north tonight and
instability weakens after sunset and thus would expect organized
storm threat to diminish.
Previous Discussion...
A cold front will approach the area from the Northwest today,
slowly making it's way towards the Saint Lawrence valley. Out
ahead of this front, we'll have a pre-frontal trough with
scattered showers and thunderstorms along the trough. Ahead of
the convection, temperatures will rise sharply this morning and
peak in the mid 80s across Northern New York, upper 80s to lower
90s elsewhere. The warmest temperatures will be in the
Champlain and Connecticut River valleys. Conditions may briefly
reach heat advisory criteria in isolated spots through the
Champlain valley, but not enough coverage for a headline.
Aforementioned trough will push east across our area this
afternoon, with storms first across Northern New York, then
spreading eastward across Vermont. CAPE values will reach the
1000- 1500 J/kg range before these storms develop. Some modest
shear will also be across the area. As previous forecaster
noted, with the Saint Lawrence valley cooler due to clouds this
morning, will have a bit of a baroclinic zone which develops
later this morning as temperatures surge in the Champlain valley
and points eastward. The result will be the chance for some
organization as storms develop. Have continued with mention of
chance for locally heavy rain and gusty winds through the
daylight hours.
Storms will die down overnight following sunset with loss of
daytime heating and surface based instability. Since we'll still
have a front approaching, do think we'll still have some
scattered showers with isolated thunder, but gusty winds and
heavy rain will be a bit less likely. Overnight minimum
temperatures will be mild due to clouds and precipitation
continuing, ranging through the 60s to around 70 in the
Champlain valley.
During the daytime hours on Wednesday will have a continued
chance for showers as this slow moving cold front continues it's
push eastward across our area. Best chance for showers on Wed
will be across our Western zones, and don't foresee any stronger
storms for Wed though thunder will be possible. Temperatures
will be cooler on Wed, with cold front crossing our western
zones to cool that area off and clouds and precipitation keeping
the temperatures a bit cooler from the Champlain valley
eastward. Though I'm mentioning cooler temperatures, it will
still be near normal.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
As of 434 AM EDT Tuesday...Quieter weather conditions
anticipated beginning Wednesday night as 700mb trough axis and
surface cold front push east of the CT River Valley. Should see
lingering -SHRA ending before midnight across central/ern VT.
Only other concern will be patchy noctural fog as skies
partially clear during the overnight hours. Dewpoints should
fall into the mid-upper 50s from the Champlain Valley ewd, and
in the lower 50s across the Adirondacks and St. Lawrence Valley.
Low temperatures will mainly range from the mid 50s to lower
60s.
Surface high pressure builds eastward from the Great Lakes for
Thursday, setting up light N-NW winds at 5-10 mph and much more
comfortable conditions with dewpoints holding in the low 50s
through the daylight hours. Any fog will dissipate shortly after
sunrise. Otherwise, plenty of sunshine is expected with highs
in the upper 70s to lower 80s, very near the climo mean as we
kick off the month of August.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 434 AM EDT Tuesday...High pressure remains in control
across the northeastern CONUS Thursday night through Saturday,
with dry weather conditions anticipated across the North Country
per 00Z GFS/ECMWF consensus. Looking for mostly clear
conditions, light winds, and modest dewpoints (mainly in the mid
to upper 50s). It appears that weak mid- level height falls in
nwly flow and a sfc cold front sagging southward from southern
Quebec will bring a slight chance of rain showers for Saturday
night into Sunday. Given modest moisture availability and weak
nature of the front, present indications suggest any
precipitation will be light/spotty in character. Temperatures
will moderate a bit Friday and Saturday, with valley high
temperatures in the low to mid 80s. Weak frontal passage
possible Sunday, thus highs in the upper 70s to lower 80s. Quiet
weather should continue on Monday.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Through 18z Wednesday...VFR conditions expected through the
period. However...scattered showers and thunderstorms will be
moving northeast across the area this afternoon and tonight. The
thunderstorms will be most likely between 18z and 01z and will
likely produce gusty winds...frequent lightning...small
hail...and heavy downpours. Any of the storms will likely have
IFR visibilities and MVFR ceilings with them. After 01z the
precipitation will mainly be showers and conditions should
return to VFR for the remainder of the period. Winds will be
from the south and southwest at 5 to 15 knots with gusts to 25
knots. Look for a wind shift to the northwest to take place
after 16z.
Outlook...
Wednesday Night: VFR. Slight chance SHRA, Patchy BR.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: VFR. Slight chance SHRA.
Sunday: Mainly VFR, with local MVFR possible. Slight chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Neiles
NEAR TERM...Evenson/Neiles
SHORT TERM...Banacos
LONG TERM...Banacos
AVIATION...Evenson
Hazardous weather outlook, Jul 30, 2:19 AM EST, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
319 AM EDT Tue Jul 30 2019
NYZ026>031-034-035-087-VTZ001>012-016>019-310730-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
319 AM EDT Tue Jul 30 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Heat index values are expected to be in the 90 to 95 range for
portions of the Champlain Valley and Connecticut River Valley.
Scattered showers and thunderstorms will develop Tuesday afternoon.
Storms will be capable of producing brief, gusty winds, locally
heavy downpours, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 12:07 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Burlington VT
107 PM EDT Tue Jul 30 2019
NYZ029-030-301800-
Southeastern St. Lawrence-Southern Franklin-
107 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND
SOUTHEASTERN ST. LAWRENCE COUNTIES...
At 106 PM EDT, a strong thunderstorm was located 7 miles northwest of
Cranberry Lake, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Carry Falls Reservoir, Cranberry Lake, Lake Ozonia, Stark, St. Regis
Falls, Gale, Azure Mountain, Childwold, Shurtleff and South Colton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4419 7488 4449 7488 4455 7491 4471 7451
4437 7438 4429 7455
TIME...MOT...LOC 1706Z 234DEG 20KT 4433 7491
HaynesSpecial weather statement, Jul 30, 12:12 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Burlington VT
112 PM EDT Tue Jul 30 2019
NYZ026-087-301815-
Northern St. Lawrence-Southwestern St. Lawrence-
112 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...
At 112 PM EDT, a strong thunderstorm was located near Heuvelton,
moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Canton, Potsdam, Rensselaer Falls, Heuvelton, Morley, Chipman,
Madrid, Waddington, De Peyster, West Potsdam and Hannawa Falls.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4449 7548 4454 7555 4464 7546 4480 7519
4462 7494 4452 7527
TIME...MOT...LOC 1712Z 233DEG 17KT 4455 7543
HaynesSpecial weather statement, Jul 30, 12:48 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Burlington VT
148 PM EDT Tue Jul 30 2019
NYZ026-027-029-030-087-301830-
Northern St. Lawrence-Northern Franklin-Southeastern St.
Lawrence-Southern Franklin-Southwestern St. Lawrence-
148 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
NORTHEASTERN ST. LAWRENCE COUNTIES...
At 147 PM EDT, a strong thunderstorm was located near Norwood, moving
northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Potsdam, Norfolk, Moira, Bangor, Fort Covington, Bombay, Malone,
Norwood, Helena, Brasher Falls, St. Regis, Brushton, Lawrenceville,
Madrid, Dickinson, North Stockholm, Fort Covington Center, West
Bangor, South Bombay and Brasher Center.
LAT...LON 4500 7466 4500 7439 4481 7424 4462 7504
4472 7518 4501 7467
TIME...MOT...LOC 1747Z 237DEG 36KT 4471 7503
HaynesSpecial weather statement, Jul 30, 1:40 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Burlington VT
240 PM EDT Tue Jul 30 2019
NYZ028-VTZ001-002-301930-
Eastern Clinton-Western Franklin-Grand Isle-
240 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON...
NORTHEASTERN GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES...
At 239 PM EDT, a strong thunderstorm was located near Champlain,
moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Alburgh Village, Champlain, Rouses Point, Alburgh, Highgate, Swanton,
Shad Island, Alburgh Springs, Long Marsh Bay, Kelly Bay, Martindale
Point, Metcalfe Island, Perry Mills, Gander Bay, Goose Bay, Windmill
Point, Mcgregor Point, Missisquoi Bay, West Swanton and Noaks Island.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4496 7311 4496 7344 4498 7358 4500 7361
4501 7310
TIME...MOT...LOC 1839Z 240DEG 22KT 4501 7351
HaynesSpecial weather statement, Jul 30, 2:05 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Burlington VT
305 PM EDT Tue Jul 30 2019
NYZ029-030-034-301945-
Southeastern St. Lawrence-Southern Franklin-Western Essex-
305 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN...
SOUTHEASTERN ST. LAWRENCE AND WESTERN ESSEX COUNTIES...
At 305 PM EDT, a strong thunderstorm was located 8 miles southeast of
Star Lake, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Tupper Lake, Piercefield, Wawbeek, Horseshoe Lake, St. Regis
Mountain, Gale, Conifer, Saranac Inn, Childwold, Wanakena, Axton
Landing and Coreys.
LAT...LON 4446 7432 4411 7414 4408 7428 4412 7428
4405 7504 4408 7507
TIME...MOT...LOC 1905Z 234DEG 39KT 4406 7492
HaynesSpecial weather statement, Jul 30, 2:21 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Burlington VT
321 PM EDT Tue Jul 30 2019
NYZ030-031-034-302000-
Southern Franklin-Western Essex-Western Clinton-
321 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...
SOUTHEASTERN FRANKLIN AND NORTHWESTERN ESSEX COUNTIES...
At 321 PM EDT, a strong thunderstorm was located near Adirondack
Regional Airport, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Saranac Lake, Adirondack Regional Airport, Wilmington, Harrietstown,
Hawkeye, Upper Jay, Paul Smiths, Union Falls, Saranac Inn, Ray Brook,
Lake Colby, Rainbow Lake, Gabriels, Lake Clear, Upper Saint Regis,
Onchiota, St. Regis Mountain, Vermontville, Franklin Falls and Alder
Brook.
LAT...LON 4429 7437 4439 7440 4460 7384 4431 7372
TIME...MOT...LOC 1921Z 251DEG 23KT 4436 7430
Haynes